Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jan 22, 2015, 1:00 PM CST for Brazoria County, Galveston County, Harris County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2015, 1:00 PM CST (19:00 UTC)
- Expired
- Jan 22, 2015, 3:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 1 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672
WGUS54 KHGX 221900
FFWHGX
TXC039-167-201-222100-
/O.NEW.KHGX.FF.W.0001.150122T1900Z-150122T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
100 PM CST THU JAN 22 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...
GALVESTON COUNTY IN SOUTHEASTERN TEXAS...
CENTRAL BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 300 PM CST
* AT 1257 PM CST...RAINFALL TOTALS CONTINUE TO INCREASE ACROSS THE
AREA WITH PERSISTENT MODERATE TO HEAVY RAIN ACROSS THE WARNED
AREA. RAIN GAGES INDICATE 2 TO 3 INCHES OF RAIN HAS FALLEN AND
ANOTHER COUPLE OF INCHES IS POSSIBLE IN THE NEXT 1 TO 2 HOURS AS
RATES INCREASE. ADDITIONAL HEAVY RAIN WILL LIKELY RUNOFF AND
PRODUCE FLASH FLOODING. DO NOT DRIVE ACROSS WATER COVERED ROADWAYS!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHEASTERN PASADENA...SOUTHEASTERN PEARLAND...LEAGUE CITY...
BAYTOWN...TEXAS CITY...FRIENDSWOOD...LA PORTE...DEER PARK...
NORTHERN LAKE JACKSON...ALVIN...ANGLETON...DICKINSON...LA MARQUE...
SANTA FE...SEABROOK...WEBSTER...HITCHCOCK...MANVEL...KEMAH AND
CLEAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2933 9490 2921 9512 2921 9519 2919 9519
2907 9556 2933 9560 2939 9557 2971 9502
2973 9502 2979 9492 2972 9495 2969 9492
2970 9500 2963 9502 2960 9498 2954 9502
2949 9491 2947 9495 2943 9489
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 11:58 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 22, 11:58 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1158 AM CST THU JAN 22 2015
.AVIATION...
CONTINUED RAIN & IFR CIGS FOR THE NEXT SEVERAL HOURS. MODERATE TO
OCCASIONALLY HEAVY DOWNPOURS FROM THE METRO AIRPORTS TO THE COAST
THRU 21-22Z AS SURFACE LOW (NOW NEAR MATAGORDA) MOVES UP THE
COAST. WINDS WILL BE BACKING TO THE NE-N-NW AS THIS OCCURS WITH
CONTINUED GUSTS >20KT. PRECIP SHOULD TAPER OFF FROM WEST TO EAST
LATE IN THE AFTN AND EARLY EVNG. IFR CIGS, -DZ/BR WILL CONTINUE
OVERNIGHT. LOOKING LIKE ANOTHER SHOT OF -RA AFTER 10Z WITH
APPROACHING UPPER TROF. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 40 48 35 58 39 / 50 40 10 10 10
HOUSTON (IAH) 42 49 35 59 39 / 60 30 10 10 10
GALVESTON (GLS) 44 49 39 55 46 / 60 30 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Jan 22, 4:28 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 428 AM CST THU JAN 22 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-231030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 428 AM CST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A DEVELOPING COASTAL TROUGH THIS EVENING WILL LEAD TO STRONG NORTHERLY WINDS ALONG THE COAST. SUSTAINED WINDS WILL BE NEAR 25 MPH WITH GUSTS OF 30 TO 35 MPH. WINDS WILL EASE AFTER MIDNIGHT AS THE TROUGH MOVES EAST OF THE REGION. WIDESPREAD LIGHT TO MODERATE RAIN WITH ISOLATED THUNDERSTORMS WILL SPREAD ACROSS THE REGION TODAY. RAINFALL TOTALS WILL AVERAGE 1-2 INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-231030- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 428 AM CST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A DEVELOPING COASTAL TROUGH WILL STRENGTHEN WINDS ACROSS THE COASTAL WATERS TODAY. GALE FORCE GUSTS ARE POSSIBLE BY LATE AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. ABOVE NORMAL TIDE LEVELS ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE FORCE WIND GUSTS ARE POSSIBLE THROUGH FRIDAY MORNING. WINDS WILL BEGIN TO WEAKEN LATE FRIDAY AS THE TROUGH EXITS TO THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 22, 12:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1253 PM CST THU JAN 22 2015 TXZ213-214-227-237-238-222200- HARRIS-CHAMBERS-FORT BEND-BRAZORIA-GALVESTON- INCLUDING THE CITIES OF...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...SUGAR LAND... MISSOURI CITY...RICHMOND...ROSENBERG...PEARLAND...LAKE JACKSON... ALVIN...ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY... FRIENDSWOOD...GALVESTON 1253 PM CST THU JAN 22 2015 ...STRONG WIND GUSTS AND LOCALLY HEAVY RAIN POSSIBLE THROUGH 4 PM... RAINFALL ASSOCIATED WITH A SURFACE LOW MOVING UP THE COAST WILL BE LOCALLY HEAVY AT TIMES. STREET FLOODING WILL BE A POSSIBILITY AT THE TYPICAL SUSCEPTIBLE LOCATIONS...WITH THE MORE FAVORED AREAS SOUTH OF INTERSTATE 10. IN ADDITION...HEAVIER DOWNPOURS WILL BE CAPABLE OF MIXING STRONGER WINDS ALOFT TO THE SURFACE. WIND GUSTS TO 45 MPH WILL ALSO BE POSSIBLE. THIS LOW SHOULD BE PUSHING EAST OF THE AREA LATE IN THE AFTERNOON AND EARLY EVENING ENDING THE HAZARDOUS WEATHER THREAT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:01 AM CST | Small Craft Advisory | HGX | 48 hr | |
| Jan 22, 4:06 AM CST | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 24 hr |
| Jan 22, 12:15 PM CST | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris, Matagorda | 2 hr |
| Jan 22, 12:54 PM CST | Special Marine Warning | HGX | 36 min | |
| Jan 22, 1:27 PM CST | Special Marine Warning | HGX | 2 hr | |
| Jan 22, 1:48 PM CST | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Liberty | 117 min |
| Jan 22, 2:53 PM CST | Special Marine Warning | HGX | 22 min | |
| Jan 22, 3:25 PM CST | Special Marine Warning | HGX | 80 min | |
| Jan 22, 3:54 PM CST | Special Marine Warning | HGX | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.